Alert archive / Georgia / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 314, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 21, 2015, 2:57 PM EDT for Lee County, Terrell County, Georgia. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 21, 2015, 2:57 PM EDT (18:57 UTC)
- Expired
- Jul 21, 2015, 3:45 PM EDT
- In force
- 48 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Lee County, GA, Terrell County, GA
The radar
The Ft Rucker radar (KEOX), 121 km from the middle of the area, began a volume at 19:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 21, 3:09 PM EDT | TSTM WND DMG | 1 Ne Bronwood, GA | ONE TREE DOWN ALONG HWY 118 NORTH OF JAMES WEBB ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.0 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 880 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 1105 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- -9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
013
WUUS52 KTAE 211857
SVRTAE
GAC177-273-211945-
/O.NEW.KTAE.SV.W.0314.150721T1857Z-150721T1945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
257 PM EDT TUE JUL 21 2015
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN TERRELL COUNTY IN SOUTHWESTERN GEORGIA...
NORTHWESTERN LEE COUNTY IN SOUTHWESTERN GEORGIA...
* UNTIL 345 PM EDT
* AT 257 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED NEAR DAWSON...AND MOVING EAST AT 30
MPH.
* LOCATIONS IMPACTED INCLUDE...
DAWSON...LEESBURG...SMITHVILLE...BRONWOOD...NEYAMI...SCRUTCHINS AND
OLIVERS MILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
&&
LAT...LON 3191 8410 3176 8417 3177 8445 3189 8437
3187 8434 3192 8434
TIME...MOT...LOC 1857Z 281DEG 25KT 3186 8443
$$
15-HARRIGAN1 follow-up statement
150
WWUS52 KTAE 211935
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
335 PM EDT TUE JUL 21 2015
GAC273-211944-
/O.CAN.KTAE.SV.W.0314.000000T0000Z-150721T1945Z/
TERRELL GA-
335 PM EDT TUE JUL 21 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN TERRELL COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3191 8410 3176 8417 3177 8429 3179 8429
3179 8426 3183 8426 3192 8423
TIME...MOT...LOC 1934Z 281DEG 25KT 3181 8413
$$
GAC177-211945-
/O.CON.KTAE.SV.W.0314.000000T0000Z-150721T1945Z/
LEE GA-
335 PM EDT TUE JUL 21 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR NORTHWESTERN LEE COUNTY...
AT 334 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR LEESBURG...MOVING EAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
LEESBURG...NEYAMI AND SCRUTCHINS.
LAT...LON 3191 8410 3176 8417 3177 8429 3179 8429
3179 8426 3183 8426 3192 8423
TIME...MOT...LOC 1934Z 281DEG 25KT 3181 8413
$$
15-HARRIGANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 9:24 AM EDT, 5 hours 33 minutes earlier.
Area forecast discussion, Jul 21, 9:24 AM EDT, 5 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
924 AM EDT TUE JUL 21 2015
.Near Term [Through Today]...
The local area remains under the far eastern reaches of the mid/upper
ridge, with the east coast trough dipping into the Southeast. This
results in generally northwesterly flow through the mid-levels. At
the surface, west/southwesterly flow prevails around the northern
edge of high pressure centered in the Gulf. Mesoscale features of
note are an outflow boundary moving through central MS/AL this
morning, and a weak surface trough just ahead of it. In this
region we see scattered convection beginning to develop. Expect
storms to become a bit more numerous over the next several hours
here, and continue southeast into the Tri-State region. The
west/northwest steering flow will keep any seabreeze activity
confined to north Florida early this afternoon. By evening,
outflow from seabreeze storms may interact with what's left of the
convection dropping southeast this morning and keep PoPs rather
high across the Suwannee Valley and south central Georgia.
Afternoon highs will likely reach the lower to middle 90s like
yesterday, but dewpoints in the mid 70s will force heat indices
between 106-110 for most locations. Thus, a heat advisory remains
in effect for much of the region today.
&&
.Prev Discussion [702 AM EDT]...
.Short Term [Tonight Through Thursday]...
As the axis of an upper ridge centered over Texas sharpens through
the plains into south central Canada, an upper level trough will dig
down the eastern seaboard. At the surface, a trough will continue to
extend through the Carolina's into central Georgia on Wednesday.
Then, a surface low is forecast to develop in South Carolina by
Wednesday evening and move slowly to the east through Thursday
dragging the boundary into our CWA. Despite the increasing
instability and forecast PW's around 2.0" both days, MAV PoPs look
suspiciously low especially on Wednesday(~20%). Leaned closer to
the MET guidance and went 40% across the board. Thursday looks to
be a more active day for convection with PoPs in the 50-60% range for
most zones. As is typical this time of year, some of these storms
are expected to become strong enough to produce downbursts of
damaging winds. Highs will reach the mid to upper 90s Wednesday
and lower 90s Thursday with lows both nights in the mid to upper
70s.
.Long Term [Thursday Night Through Tuesday]...
The upper trough will continue to deepen down the east coast at
least through the weekend. The surface low will move off the South
Carolina Thursday night/Friday dragging the boundary through our
FA on Saturday. PoPs will be at or above seasonal levels through
Saturday before a much drier airmass filters in on Sunday. PoPs
will be below climo Sunday continuing into early next week. Highs
will be in the low to mid 90s and lows in the low to mid 70s.
.Aviation...
[Through 12Z Wednesday] Other than an hour or so of brief MVFR
visibility around sunrise at a few of the terminals this morning,
VFR conditions should largely prevail outside of thunderstorms.
Scattered storms are expected, and any of the storms could produce
IFR visibility and gusts over 30 knots. The storms appear most
likely at TLH and VLD, and timing was consistent enough on
forecast models to put in TEMPO groups at both of those sites
(17-20Z at VLD, 20-23Z at TLH). Elsewhere, VCTS was used. Storms
may linger as late as 04Z at DHN and ABY.
.Marine...
Winds will generally be from the southwest or west around 15
knots at least through the remainder of the work week with higher
winds around thunderstorms. Seas will generally be around 2-3
feet.
.Fire Weather...
Hazardous fire weather conditions are not expected this week with
high relative humidity and scattered to numerous storms each day.
.Hydrology...
An active pattern will remain in place for the area through the
weekend with rainfall totals over the next 5 days around 2". Since
our area rivers are at normal or even low flow levels, this is not
expected to cause any widespread flooding. However, depending on how
storms develop, there may be enhanced chances for localized
flooding, particularly in the Florida Big Bend where we've already
seen several days with higher rainfall totals over the past week.
&&
.Preliminary Point Temps/PoPs...
Tallahassee 95 76 94 77 92 / 50 30 40 30 60
Panama City 90 80 90 78 89 / 30 30 40 30 40
Dothan 96 76 96 75 93 / 40 30 40 30 50
Albany 96 76 97 75 93 / 50 30 40 30 60
Valdosta 93 76 97 77 94 / 50 30 40 30 60
Cross City 92 77 93 77 91 / 40 30 40 30 60
Apalachicola 91 80 93 79 90 / 40 30 40 30 40
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...HEAT ADVISORY until 7 PM EDT /6 PM CDT/ this evening FOR Calhoun-
Central Walton-Coastal Bay-Coastal Franklin-Coastal Gulf-
Coastal Wakulla-Gadsden-Holmes-Inland Bay-Inland Franklin-
Inland Gulf-Inland Wakulla-Jackson-Leon-Liberty-North
Walton-South Walton-Washington.
GA...HEAT ADVISORY until 7 PM EDT this evening FOR Baker-Ben Hill-
Calhoun-Clay-Decatur-Dougherty-Early-Grady-Irwin-Lee-Miller-
Mitchell-Quitman-Randolph-Seminole-Terrell-Tift-Turner-
Worth.
AL...HEAT ADVISORY until 6 PM CDT this evening FOR Coffee-Dale-Geneva-
Henry-Houston.
GM...NONE.
&&
NEAR TERM...HARRIGAN
SHORT TERM...BARRY
LONG TERM...BARRY
AVIATION...LAMERS
MARINE...BARRY
FIRE WEATHER...LAMERS
HYDROLOGY...MOOREThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 3:14 AM EDT | Heat Advisory | TAE | Baker, Ben Hill, Calhoun, Clay, Decatur, Dougherty and 13 more | 16 hr |
| Jul 21, 2:39 PM EDT | Severe Thunderstorm Warning | TAE | Randolph, Terrell | 51 min |
| Jul 21, 3:27 PM EDT | Severe Thunderstorm Warning | TAE | Clay, Quitman, Randolph | 48 min |
| Jul 21, 3:57 PM EDT | Severe Thunderstorm Warning | TAE | Clay, Early | 48 min |
| Jul 21, 4:25 PM EDT | Severe Thunderstorm Warning | TAE | Early, Miller | 36 min |
| Jul 21, 5:09 PM EDT | Severe Thunderstorm Warning | TAE | Baker, Calhoun, Colquitt, Dougherty, Mitchell, Worth | 66 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.